# SDR DALA1223370988

- Difficulty date: April 14, 2012
- Submitted: April 16, 2012
- Operation: Air carrier
- Aircraft: N988DL
- Make and model: Doug MD-88
- Aircraft serial: 53339
- Aircraft time: 52,489 hours, 38,205 cycles
- System (JASC): 4990 · APU Oil System
- Part: Fastener
- Condition: Loose
- Location: Apu
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF FLIGHT CREW NOTED SMOKE IN THE CABIN & COCKPIT.  CREW DECLARED AN EMERGENCY AND RETURNED TO GCM.  MAINTENANCE FOUND APU INLET CONTAMINATED WITH OIL DUE TO A LEAK AT THE SIGHT GLASS & THE FILL HOUSING TO GEARBOX SPLIT LINE.  MAINTENANCE RETORQUED SIGHT GLASS AND FILLER MOUNT HARDWARE, NO FURTHER LEAK NOTED.  MAINTENANCE CLEANED APU INLET DOOR ASSY & SURROUNDING AREA.  PACK BURNOUT PERFORMED AND THE AIRCRAFT RETURNED TO SERVICE.
